Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ritch catmint

Posted by Ritch on April 1, 2003, at 22:46:21

In reply to Ritch, posted by catmint on April 1, 2003, at 15:25:43

> Hi, how are you?
> Are you still taking 125 mg. of Depakote? I am still having problems with irritability on Lamictal so my pdoc added Trileptal. For some reason, I intuitively do not want to take it. I am now consisering going back on 125 mg. of Depakote and add Wellbutrin. Do you take Wellbutrin as well? Sorry, I can't remember what you combo is.
> What time do you take the Depakote? Do you have any problems with over-sleeping ? Of course, I don't have a job, so that makes it easier to oversleep. Have you gained any weight whatsoever on 125 mg?
> I hope you are doing well.
> ::Amy


Amy, my current mix is Depakote 375mg, Wellbutrin 150mg, and Klonopin .5mg. I had to reduce the Depakote down to 125mg during my seasonal depression due to oversleeping. I'm well out of that episode, and now the thing I have to be careful about is getting too high. Right now is typically when I experience several intense hypomanic episodes (every 20 days or so for several days) that will last through into June. The trouble now isn't oversleeping, it is simply not getting enough sleep! I quit my little bit of Effexor I was taking (which helped getting to sleep). I can get to sleep easily and sleep quite solidly, but it only lasts five to six hours and I am getting a little sleep-deprived and wirey. That is why my Depakote is upped. I stopped increasing the Wellbutrin because of this. But the WB isn't causing any hypomania, and since I dropped the Effexor my cycling has been dampened down. Just need to sleep a LITTLE more.... I have LOST about five pounds over the last few weeks (despite tripling the Depakote), but that is because of the WB and shaking off the winter depression. Dr. Phelps on his website mentions a "spot" where the Depakote dosage kicks in the weight gain (he mentions "around 750mg"). Previous experience showed that to happen to me at 500mg. I think I am going to be OK on this dose/combo to make it through the Spring. As far as adding Depakote to Lamictal... that depends on what your dosage of Lamictal is. What is it? If you add Depakote it will quickly double your Lamictal blood levels and could trigger a rash. It is much safer from what I understand to add a *little* Lamictal to Depakote. If you want to add Depakote you will need to drop your Lamictal possibly in half (and time it carefully). You will need to get your pdoc to do the math carefully if that's how you want to go. Trileptal wouldn't force you to change your Lamictal dosages. Hey, if you can tolerate the Trileptal it would be probably be safer than Depakote. Just be aware of the hazards.. Take care.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:211085
URL: http://www.dr-bob.org/babble/20030329/msgs/215297.html